Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 3, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 12, 2003, 2:14 PM CST for Grant Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2003, 2:14 PM CST (20:14 UTC)
- Expired
- Mar 12, 2003, 3:00 PM CST
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Grant Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
455 WUUS54 KSHV 122014 SVRSHV LAC043-122100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 214 PM CST WED MAR 12 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRANT PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 300 PM CST * AT 214 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTH OF COLFAX... MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES NORTHWEST OF DRY PRONG AT 235 PM CST THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO 1 INCH IN DIAMETER. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... GRANT PARISH IN NORTH CENTRAL LOUISIANA UNTIL 300 PM CST. LAT...LON 3165 9277 3149 9271 3153 9233 3175 9247 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 2:00 PM CST, 14 minutes earlier.
Area forecast discussion, Mar 12, 2:00 PM CST, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 200 PM CST WED MAR 12 2003 SHOWERS AND THUNDERSTORMS ASSOCIATED WITH UPPER DISTURBANCE TRACKING ALONG THE GULF COAST...ARE EXPECTED TO EXIT THE FORECAST AREA DURING THE LATE AFTERNOON/EARLY EVENING. WILL HAVE LOW POPS ACROSS THE EASTERN THIRD FOR THIS ACTIVITY...BUT WILL LOOK AT RADAR RETURNS AT ISSUANCE TIME FOR FINAL DECISION. THEN THE FOCUS TURNS NORTHWARD NEAR A WARM FRONT ACROSS S KS/S MO...WHERE SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS EVENING AS THE NOCTURNAL LOW LEVEL JET KICK IN. THIS COMPLEX OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ESE...WITH THE THUNDERSTORMS PROGGED TO DEVELOP SOUTHWESTWARD AND MOVE INTO SE OK/SW AR AND ADJACENT AREAS OF NE TX...MAINLY NW OF INTERSTATE 30 DURING THE OVERNIGHT HOURS. THE ACTIVITY IS EXPECTED TO WEAKEN AS IT MOVES INTO THE FORECAST AREA. THE SHOWER AND THUNDERSTORM ACTIVITY IS THEN EXPECTED TO AFFECT MAINLY THE SOUTHERN 3/4 OF THE REGION ON THURSDAY AS DIFFUSE FRONT PUSHES THROUGH THE REGION. WEAK UPPER SUPPORT AND LACK OF A GOOD SURFACE BOUNDARY...SHOULD PRECLUDE ORGANIZED SEVERE THUNDERSTORMS...BUT INSTABILITY /CAPE OVER 1000 AND LI GENERALLY -3 TO -6/ IS DECENT...IN COMBINATION WITH 700-500 MB LAPSE RATES GENERALLY BETWEEN 7 AND 8 DEGREES...TO HAVE AN ISOLATED SEVERE THUNDERSTORM. THE PRIMARY THREAT WITH ANY SEVERE THUNDERSTORM WOULD BE LARGE HAIL. WILL NOT MENTION IN ZONES...AS SEVERE THREAT SHOULD BE ISOLATED. THE ZONAL FLOW OVER THE COUNTRY TODAY...WILL TRANSITION TO TROUGHS ON THE EAST AND WEST COAST...WITH A RIDGE ACROSS THE MIDSECTION OF THE COUNTRY...ON THURSDAY. HOWEVER...THE SOUTHERN PART OF THE EASTERN SEABOARD TROUGH...WILL BECOME SHEARED...AND WILL TRY TO BECOME CUT OFF...UNDER THE RIDGE ACROSS THE NORTHERN PART OF THE COUNTRY. WITH LITTLE FLOW ALOFT...THIS CUT OFF LOW OR VORTICITY MAX WILL MEANDER ACROSS THE GULF COAST REGION THROUGH AT LEAST THE FIRST PART OF THE WEEKEND. THE ETA IS FURTHER EAST THAN THE GFS WITH THE CLOSED LOW...AND THUS IS ENDING THE RAIN EARLIER. WILL HAVE THE AREA DRYING OUT FRIDAY...WITH MAIN POPS OUT EAST. IF THE GFS IS CORRECT...THE AREA MIGHT HANG ON TO SOME RAIN THROUGH SATURDAY. IN THE EXTENDED...THE TROUGH ACROSS THE WEST COAST WILL MOVE OVER THE ROCKIES...WHICH COULD SET UP A RAINY PERIOD FOR THE BEGINNING OF THE WEEK. THE 12Z GFS HAS TAPERED THE AMOUNT OF MOISTURE WITH THIS SYSTEM...COMPARED TO THE 00Z GFS. WILL GO BELOW MEX POP MOS...WITH ONLY SLIGHT TO CHANCE POPS FOR NOW. 22 PRELIMS... SHV 063/078 056/073 2422 MLU 061/078 055/070 3433 TXK 062/079 054/071 3322 TYR 064/079 056/075 2423 LFK 063/078 056/075 1423 .SHV...NONE.
Hazardous weather outlook, Mar 12, 12:00 PM CST, 2 hours 14 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-131200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST WED MAR 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE MOVING ALONG THE GULF COAST...WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY ALONG AND TO THE SOUTH OF INTERSTATE 20. LATER TONIGHT...ANOTHER AREA OF SHOWERS AND THUNDERSTORMS OVER OKLAHOMA AND ARKANSAS...MAY MOVE INTO SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND ADJACENT AREAS OF NORTHEAST TEXAS. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. IF SEVERE THUNDERSTORMS DO OCCUR...THE MAIN THREAT WOULD BE FROM LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 3:26 PM CST | Severe Thunderstorm Warning | SHV | LaSalle | 49 min |
| Mar 12, 4:39 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches | 36 min |
| Mar 12, 5:18 PM CST | Severe Thunderstorm Warning | SHV | Grant | 57 min |
| Mar 12, 5:26 PM CST | Severe Thunderstorm Warning | SHV | Winn | 64 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.